EconPapers    
Economics at your fingertips  
 

Roberts' theorem with neutrality: A Social welfare ordering approach

Debasis Mishra and Arunava Sen ()
Additional contact information
Arunava Sen: Indian Statistical Institute, New Delhi

Discussion Papers from Indian Statistical Institute, Delhi

Abstract: We consider dominant strategy implementation in private values settings, when agents have multi-dimensional types, the set of alternatives is finite, monetary transfers are allowed, and agents have quasi-linear utilities. We show that any implementable and neutral social choice function must be a weighted welfare maximizer if the type space of every agent is an m-dimensional open interval, where m is the number of alternatives. When the type space of every agent is unrestricted, Roberts' theorem with neutrality (Roberts, 1979) becomes a corollary to our result. Our proof technique uses a social welfare ordering approach, commonly used in aggregation literature in social choice theory. We also prove the general (affine maximizer) version of Roberts' theorem for unrestricted type spaces of agents using this approach.

Pages: 29 pages
Date: 2010-03
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.isid.ac.in/~pu/dispapers/dp10-03.pdf (application/pdf)

Related works:
Journal Article: Robertsʼ Theorem with neutrality: A social welfare ordering approach (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:alo:isipdp:10-03

Access Statistics for this paper

More papers in Discussion Papers from Indian Statistical Institute, Delhi Contact information at EDIRC.
Bibliographic data for series maintained by Debasis Mishra ().

 
Page updated 2025-04-03
Handle: RePEc:alo:isipdp:10-03